IUBio Biosequences .. Software .. Molbio soft .. Network News .. FTP

Tourette's?? Please help!

F. Frank LeFever flefever at ix.netcom.com
Tue May 20 22:33:39 EST 1997


Has he been seen only by psychiatrists? no neurologists?  

re "determined not to be of behavioral origin"--HOW was this
determined?

Has he been  (THOUROUGHLY) evaluated for possible psychomotor epilepsy?

Frank LeFever

New York Neuropsychology Group





In <19970520172200.NAA20205 at ladder02.news.aol.com> felicia950 at aol.com
(Felicia950) writes: 
>
>I'm hoping someone can offer suggestions concerning my nephew's
condition.
>
>
>Eric is 28 years old and has a severe speech handicap which prevents
him
>from adequately expressing any symptoms he may be experiencing.  He
has
>also been classified as autistic. 
>
>Apart from the difficulties associated with his speech, he is
considered
>to have a condition similar to Tourette's Syndrome, or a variation on
>same, beginning when he was about nine years of age.  The symptoms
were
>seemingly involuntary shouting and self-abuse, mostly hitting himself
on
>the leg with his hand or his fist, or hitting himself in the head with
his
>hand or fist. 
>
>He has been on Haldol since that time, and although it has served to
>relieve some of his distress, in recent years the episodes have
continued,
>albeit changing slightly (the shouts have changed to other vocal
outbursts
>such as loud hooting noises). The episodes seem to happen almost
>completely at random and are accompanied by extreme distress along
with
>some distinct symptoms of anxiety (cold hands, fixed stare with
dilated
>pupils). The spells seem to be aggravated or sometimes brought on by
>stressful situations (crowds, loud voices, a break in routine such as
>transition from one activity to another, etc.) but it has been
determined
>that the condition is not of behavioral origin. 
>
>He is currently on a combination of Haldol, Tegretol, and Klonopin. In
>addition, various SSRI medications (most recently, Effexor, which he
is
>currently on at 175 mg/day) have been tried with only temporary
success,
>alleviating his distress only for a period of weeks.  After that he
seems
>to build up a tolerance of sorts to the drug. A hiatus from an SSRI
can
>renew the drug's effectiveness, but only for a matter of days, after
which
>the effectiveness shelves off abruptly again. 
>
>
>He presently resides at a group home where he is under the care of the
>agency psychiatrist as well as other physicians provided by the
agency,
>but so far no one has encountered a similar case to his and therefore
all
>find this situation baffling. Nonetheless, we are still hopeful that
>someone may have seen or heard of a similar situation, and may have
some
>advice as to possible treatment. 
>
>Any advice that you could offer would be appreciated beyond measure. 
>
>Please respond via email if possible to Felicia950 at aol.com.
>
>
>Many thanks in advance.




More information about the Neur-sci mailing list

Send comments to us at biosci-help [At] net.bio.net